Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 7, NWS Portland, OR

November 17, 2007

NWS Portland, OR issued this high wind warning at Nov 17, 2007, 2:44 AM PST. It took effect at Nov 17, 2007, 6:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2007, 2:44 AM PST (10:44 UTC)
In effect from
Nov 17, 2007, 6:00 AM PST
Expired
Nov 17, 2007, 1:01 PM PST
In force
7 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 171044
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
244 AM PST SAT NOV 17 2007

ORZ001-002-WAZ021-171900-
/O.NEW.KPQR.HW.W.0007.071117T1400Z-071117T2200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
244 AM PST SAT NOV 17 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST
THIS AFTERNOON FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL
OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM PST
THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH...ESPECIALLY NEAR
COASTAL HEADLANDS AND BEACHES...ARE EXPECTED TO DEVELOP AROUND
SUNRISE THIS MORNING AND CONTINUE INTO THE EARLY AFTERNOON. THE
WINDS WILL BE PRODUCED AHEAD OF A RATHER VIGOROUS LOW PRESSURE
CENTER AND ASSOCIATED COLD FRONT. THE WINDS WILL DECREASE ONCE THE
COLD FRONT COMES ONSHORE BY 2 PM THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
000 
WWUS76 KPQR 171759
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
959 AM PST SAT NOV 17 2007

ORZ001-002-WAZ021-172200-
/O.CON.KPQR.HW.W.0007.000000T0000Z-071117T2200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
959 AM PST SAT NOV 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL
OREGON COASTS...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 65 MPH...ESPECIALLY
NEAR COASTAL HEADLANDS AND BEACHES...ARE EXPECTED TO DEVELOP
THIS MORNING AND CONTINUE INTO THE EARLY AFTERNOON. AT 945 AM PST
OBSERVATIONS AT CAPE MEARS NEAR TILLAMOOK BAY SHOWED WIND GUSTS TO
62 MPH. THE WINDS WILL BE PRODUCED AHEAD OF A RATHER VIGOROUS LOW
PRESSURE CENTER AND ASSOCIATED COLD FRONT APPROACHING THE COAST
THIS MORNING. THE WINDS WILL DECREASE ONCE THE COLD FRONT COMES 
ONSHORE BY 2 PM THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KPQR 172101
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
101 PM PST SAT NOV 17 2007


ORZ001-002-WAZ021-172215-
/O.CAN.KPQR.HW.W.0007.000000T0000Z-071117T2200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
101 PM PST SAT NOV 17 2007

...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON 
AND NORTH AND CENTRAL OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

A FRONTAL SYSTEM AND LOW PRESSURE AREA HAS MOVED INLAND AND WINDS
ALONG THE COAST HAVE DECREASED. SOUTHWEST WINDS WERE STILL GUSTING
TO 35 TO 40 MPH AT SOME LOCATIONS. EARLIER TODAY WINDS GUSTED TO
62 MPH AT CAPE MEARS NEAR TILLAMOOK AND 53 MPH AT LINCOLN CITY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 17, 2:39 AM PST, 5 minutes earlier.

Area forecast discussion, Nov 17, 2:39 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
239 AM PST SAT NOV 17 2007

.SYNOPSIS...A FRONTAL WAVE AND DEVELOPING SURFACE LOW APPROACHING
130W EARLY THIS MORNING WAS CAUSING A BOUNDARY TO LIFT NORTH AS A
WARM FRONT. THE ASSOCIATED LOW OF JUST OVER 1000 MB WILL MOVE ONSHORE
NEAR HOQUIAM WASHINGTON AROUND NOON TODAY AND PRODUCE VERY WINDY
CONDITIONS ALONG THE COAST WITH INCREASING RAIN. THE ASSOCIATED COLD
FRONT WILL AGAIN PUSH SOUTH THROUGH A GOOD PART OF OUR FORECAST AREA
THIS AFTERNOON AND EARLY EVENING BEFORE IT STALLS AGAIN AND
PRECIPITATION DECREASES. ONE MORE FRONTAL WAVE WILL LIFT THE FRONT
BACK NORTH AS A WARM FRONT AGAIN LATE TONIGHT AND SUNDAY FOR MORE
RAIN OVER MUCH OF OUR AREA. THEN A MUCH COOLER UPPER TROUGH WILL DROP
DOWN FROM THE GULF OF ALASKA AND FINALLY PUSH THE FRONT EAST OUT OF
OUR AREA SUNDAY NIGHT AND MONDAY. SNOW LEVELS IN THE CASCADES WILL
FINALLY LOWER MUCH BELOW PASS ELEVATIONS SUNDAY NIGHT AND MONDAY WITH
ACCUMULATING SNOW EXPECTED. HIGH PRESSURE WILL BUILD IN MONDAY NIGHT
AND CONTROL THE WEATHER THROUGH NEXT FRIDAY.
&&

.SHORT TERM...THE PREVIOUSLY POORLY DEFINED FRONT THAT HAD BEEN
ACROSS SOUTHERN OREGON FRIDAY EVENING WAS LIFTING NORTH AS A WARM
FRONT AND WAS ENERGIZING AHEAD OF A FRONTAL WAVE AND SURFACE LOW THAT
WAS DEVELOPING AND APPROACHING 130W EARLY THIS MORNING. NATIONAL
WEATHER SERVICE DOPPLER RADAR WAS SHOWING ECHO INTENSITIES
APPROACHING 50 DBZ THIS MORNING WITH EXTENSIVE IFR CONDITIONS. THE
MODELS INDICATE THE RAIN WILL CONTINUE MUCH OF TODAY...WITH THE
SURFACE LOW MOVING ONSHORE NEAR HOQUIAM WASHINGTON AROUND NOON TODAY
AND THE ASSOCIATED COLD FRONT SWEEPING ONSHORE ALONG THE COAST
SHORTLY THEREAFTER. THE GFS MODEL HAD BY FAR THE BEST FORECAST AT 10
PM FRIDAY EVENING OFFSHORE OUT AROUND BUOY 6 IN THE AREA OF THE
DEVELOPING SURFACE LOW. THE GFS SHOWS POSSIBLE HIGH WINDS NEAR THE
IMMEDIATE COAST AHEAD OF THE COLD FRONT AND SOUTH OF THE SURFACE LOW
TODAY. THIS LOOKS REASONABLE AND WILL ISSUE FOR HEADLANDS AND BEACHES
WITH THIS PACKAGE. THE WINDS SHOULD EASE ONCE THE COLD FRONT MOVES
ONSHORE.

WE WILL BE SOMEWHAT IN BETWEEN SYSTEMS TONIGHT...WITH THE FRONTAL
BOUNDARY STALLED IN OUR SOUTH AND SLOWLY DRYING OUT IN THE EVENING.
THEN ANOTHER WAVE OUT SOUTH OF 40N AND BETWEEN 140W AND 150W THIS
MORNING WILL ENERGIZE THE FRONT AS A WARM FRONT OVER OUR SOUTHERN
ZONES LATE TONIGHT AND LIFT THE WARM FRONT NORTH AGAIN ON SUNDAY FOR
MORE RAIN. THE HEAVIEST RAIN WILL BE SOUTH OF THE COLUMBIA RIVER AND
ESPECIALLY IN OUR SOUTHERN ZONES...BUT FARTHER NORTH WILL NOT BE DRY.
SNOW LEVELS LOOK TO BE A BIT LOWER ON SUNDAY THAN ON TODAY IN THE
CASCADES...ESPECIALLY IN THE AFTERNOON. THE FRONT MAY TAKE A WHILE
SUNDAY EVENING TO CLEAR OUR SOUTHERN ZONES...BUT THEN A COOL UPPER
TROUGH FROM THE GULF OF ALASKA WILL SPREAD MUCH COOLER AIR AND
SHOWERS ONSHORE WITH SNOW LEVELS 3000 FEET OR LOWER INTO OUR AREA
SUNDAY NIGHT AND MONDAY. OROGRAPHICS LOOK DECENT. AFTER A LITTLE SNOW
ON SUNDAY AT THE HIGHER ELEVATIONS OF SOME OF THE SKI RESORTS...THIS
WILL LIKELY BE THE BEST SNOW ACCUMULATIONS IN QUITE SOME TIME.
SHOWERS WILL GRADUALLY EASE LATE MONDAY AND MONDAY NIGHT. TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
AN UPPER RIDGE WILL BUILD OVER THE EASTERN PAC TUE THROUGH FRI...
GIVING DRY N TO NW FLOW OVER THE REGION. SOME MODELS RUNS HINT AT
COLD NORTHERLY FLOW FROM CANADA DROPPING DOWN AS FAR W AS THE
COLUMBIA BASIN AROUND THU...WHICH WOULD ENHANCE COLD EASTERLY FLOW
THROUGH THE GORGE IF THIS OCCURS. THE MORE CONSISTENT SOLUTIONS HAVE
SHOWN WEAKER OFFSHORE FLOW THROUGH THE PERIOD FOR COOL NIGHTS IN
SHELTERED AREAS. RW
&&

.AVIATION...PLENTY OF BAD FLYING WEATHER...WITH MVFR AND IFR ACROSS
MUCH OF THE REGION. WILL SEE SLIGHT IMPROVEMENT BETWEEN 14Z AND 16Z
BUT ONLY TO WIDESPREAD MVFR CONDITIONS. DO NOT EXPECT MUCH
IMPROVEMENT IN CONDITIONS UNTIL AFTER THE FRONT MOVES ACROSS THE AREA
WHICH WILL BE BETWEEN 22Z AND 00Z.

KPDX AND APPROACHES...LITTLE CHANGE IN CURRENT CONDITIONS UNTIL FRONT
NEARS THE REGION. WILL SEE IMPROVEMENT BETWEEN 17Z AND 19Z...AS
INCREASING SOUTHERLY WINDS LIFT VIS AND CIGS TO MVFR.
&&

.MARINE...SYSTEM OFFSHORE WILL SPREAD GALE FORCE WINDS INTO THE S
COASTAL WATERS EARLY THIS MORNING. AS THE LOW TRACKS NE...SOUTHERLY
GALES WILL INCREASE ACROSS THE REST OF THE COASTAL WATERS DURING THE
MID MORNING HOURS. FRONT MOVES ONSHORE MID AFTERNOON...WITH WINDS
EASING. DURING HEIGHT OF GALES...COMBINED SEAS WILL BUILD TO NEAR 20
FT. SEAS GRADUALLY SUBSIDING TONIGHT...AND CONTINUE TO FALL THROUGH
SUN.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...GALE WARNING FROM CAPE SHOALWATER TO FLORENCE TODAY.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR TODAY AND
         TONIGHT.
        HIGH WIND WARNING SOUTH WASHINGTON AND NORTH AND CENTRAL
         OREGON COASTAL HEADLANDS AND BEACHES TODAY.
&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST +7788  PDX +7887   SLE +7987   EUG +8997

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 16, 5:46 AM PST, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
546 AM PST FRI NOV 16 2007

ORZ001>014-PZZ210-250-255-270-275-WAZ019>023-039-040-171400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
546 AM PST FRI NOV 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Warnings in Oregon, 2007High Wind Warnings in Washington, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.